Diphenhydramine HCI 50 mg daily with Zyrtec 10 mg

Patient

Q: I am taking diphenhydramine HCI 50 mg per day. Along with 1 tablet of zyrtec. I have been taking them both for a while. Should I stop using the Diphenhydramine? The problem is I feel it is the only thing that helps my allergies. I use to have chronic sinus infections but now since taking both daily I have not had a sinus infection in almost a year.

Symptoms:  Nasal Congestion, Blocked sinus, nosal dryness, itchy eyes
Doctor

A:   Thank you for your question. If diphenydaramine 50mg is providing you with adequate relief, and you are not experiencing any adverse side effects of this medication, then you may not need to stop this medication. If there is a specific reason as to why you would like to discontinue the treatment with this medication, please see your doctor for further evaluation and discuss your reasons for stopping.

Thank you for consulting AskTheDoctor.com

Related Q&A

Q: I really want a cat but suffer with allergies. Is there any way I can live with one and control the allergy

Q: Hi I wanted to see if my symptoms might be caused by a food sensitivity. I have a dry itchy flaky scrap, itchy skin ...

Q: Hello doctor I'm living in a very seasonal allergic pollotion city. Last month, I started getting there infections...

Q: I have been scheduled for a drug allergy challenge involving acetaminophen. The center will not have a physician in ...

Q: Hi There, I am an alcoholic. I have been drinking for years heavily (vodka) and then switched to wine to try to tamp...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews